Convexity properties of generalized moment maps. (English) Zbl 1187.37082

The author studies the convexity properties of generalized moment maps for Hamiltonian actions on \(H\)-twisted generalized complex manifolds introduced by Y. Lin and S. Tolman [Commun. Math. Phys. 268, No. 1, 199–222 (2006; Zbl 1120.53049)]. It is considered Hamiltonian torus actions on compact connected \(H\)-twisted generalized complex manifold and proved such convexity and connectedness for generalized moment maps. For this proof the author shows that all components of the generalized moment map are Bott-Morse functions, this fact is crucial in the proof, and it is obtained by the maximum principle for pseudoholomorphic functions on almost complex manifolds. By applying the arguments of E. Lerman, E. Meinrenken, S. Tolman and C. Woodward [Topology 37, No. 2, 245–259 (1998; Zbl 0913.58023)] the obtained results are extended to the case of Hamiltonian actions of general compact Lie groups on \(H\)-twisted generalized complex orbifolds.


37J15 Symmetries, invariants, invariant manifolds, momentum maps, reduction (MSC2010)
14J32 Calabi-Yau manifolds (algebro-geometric aspects)
Full Text: DOI arXiv Link


[1] M. F. Atiyah, Convexity and commuting hamiltonians, Bull. London Math. Soc., 14 (1982), 1-15. · Zbl 0482.58013
[2] O. Ben-Bassat and M. Boyarchenko, Submanifolds of generalized complex manifolds, J. Symp. Geom., 2 (2004), 309-355. · Zbl 1082.53077
[3] W. M. Boothby, S. Kobayashi and H. C. Wang, A note on mappings and automorphisms of almost complex manifolds, Ann. of Math., 77 (1963), 329-334. · Zbl 0146.43901
[4] T. J. Courant, Dirac manifolds, Trans. Amer. Math. Soc., 319 (1990), 631-661. · Zbl 0850.70212
[5] Jr. S. Gates, C. Hull, and M. Rocek, Twisted multiplets and new supersymmetric nonlinear \(\sigma\)-model, Nuclear Phys. B., 248(1) (1984), 157-186.
[6] V. Ginzburg, V. Guillemin, and Y. Karshon, Moment maps, cobordisms, and Hamiltonian group actions, Mathematical surveys and monographs, 98 , Amer. Math. Soc., Providence, RI, 2002. · Zbl 1197.53002
[7] V. Guillemin and S. Sternberg, Convexity properties of the moment mapping I and II, Invent. Math., 67 (1982), 491-513; Invent. Math., 77 (1984), 533-546. · Zbl 0503.58017
[8] M. Gualtieri, Generalized complex geometry, PhD thesis, Oxford University, 2004, math.DG/0401221. · Zbl 1079.53106
[9] N. Hitchin, Generalized Calabi-Yau manifolds, Quart. J. Math., 54 (2003), 281-308. · Zbl 1076.32019
[10] A. Kapustin and A. Tomasiello, The general \((2, 2)\) gauged sigma model with three-form flux, preprint, hep-th/0610210.
[11] F. Kirwan, Convexity properties of the moment mapping III, Invent. Math., 77 (1984), 547-552. · Zbl 0561.58016
[12] E. Lerman, Symplectic cuts, Math. Res. Lett., 2 (1995), 247-258. · Zbl 0835.53034
[13] E. Lerman, E. Meinrenken, S. Tolman, and C. Woodward, Non-abelian convexity by symplectic cuts, Topology, 37 (1998), 245-259. · Zbl 0913.58023
[14] E. Lerman and S. Tolman, Hamiltonian torus actions on symplectic orbifolds and toric varieties, Trans. Amer. Math. Soc., 349 (1997), 4201-4230. · Zbl 0897.58016
[15] Y. Lin and S. Tolman, Symmetries in generalized Kähler geometry, Comm. Math. Phys., 268 (2006), 199-222. · Zbl 1120.53049
[16] Y. Lin, Generalized geometry, equivariant \(\overline{\partial}\partial\)-lemma, and torus actions, J. Geom. Phys., 57 (2007), 1842-1860. · Zbl 1170.53066
[17] D. McDuff and D. Salamon, Introduction to Symplectic Topology, Oxford Mathematical Monographs, Oxford University Press, New York, 1995. · Zbl 0844.58029
[18] I. Satake, The Gauss-Bonnet theorem for V-manifolds, J. Math. Soc. Japan, 9 (1957), 464-492. · Zbl 0080.37403
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.